I have used it with good results. It may also be helpful to have a Dopler test done on your leg veins and arteries. M problem turned out to be the BP med I was taking. Thsat can lead to fluid build up. Once that was changed - no further problems and the Dopler found no problems.I keep telling people that I should have bought the extended warrant at birth.
My father also had that problem with leg/feet swelling due to his bp med which contained a mix of ingredients. He changed to only losartan and another now and it has gone away. No lasix was used because he had multiple other problems going on. Tess, one of my tortie kitties was on lasix briefly when she was in congestive heart failure and it helped save her life. I would definitely get an ultra sound to see if anything else like clots may be happening.
I had some pretty bad edema after being discharged from the hospital when I had a cardiac ablation procedure for treatment of A-Fib. My feet and ankles looked like the Stay-Puft Marshmallow Man from Ghost Busters! I could barely walk.
I took the Lasix for about 10 days (along with Potassium). I don't recall any additional side effects. But then again I was in pretty bad shape and on six new meds at that time and could not remember what day of the week it was for about a month...
I did take some for a day or two recently due to some swelling, and had no adverse reactions.
Which BP med?
My father was taking diovan hct, it has valsartan and hydrochlorothiazide(what caused the problem). I don't recommend this to anyone whatever your reason for needing bp meds.
i have a workmate that didnt take that medication but got good results for her very swollen whole body with lymphatic drainage/lymphatic massage.
I agree that the cause of the swelling needs to be evaluated.
Lasix is a very strong diuretic and I have taken it many time with no side effects.I agree that you will need to have your potassium level closely monitored and may need to take a supplement.
Yes, lymph drainage massage is quick and simple. There are several instructional videos on YouTube so you can do it yourself. I had it done in the hospital several years ago and continued it twice a day when I got home.
I agree with Kathy, but you may end up simply having your doctor tell you that it is the insulin. Insulin (and U-500 in particular) is known to cause sodium retention and edema. And because if it's strength, U-500 also cautions that you should be careful with other medications that may cause edema (like Actos which I mentioned before which is a TZD).
Ergo, reduction in TDD (along with weight, diet etc.) should in turn help ensure that issues like this does not return; correct?
You should never massage anything like this until you know the cause of it because if it's a blood clot that can help make it break off and travel to your lungs.
That would be the hope.